MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Bacterial Infection (1735); Purulent Discharge (1812); Fistula (1862); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Impaired Healing (2378)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio on (b)(6) 2010.It is also alleged by patient's attorney that on 01/18/2017, the patient had unspecified injuries related to a defect in the ventrio, and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, a4, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no.), d6.B (date of explant), g1, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio on (b)(6) 2010.It is also alleged by patient's attorney that on (b)(6) 2017, the patient had unspecified injuries related to a defect in the ventrio and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh.Per op notes, ¿an ventrio patch was placed in the peritoneal cavity and sutured to the anterior abdominal wall and tacked.¿ (b)(6) 2016 ¿ patient had a pain and diagnosed with incarcerated recurrent incisional hernia and umbilical hernia thereby underwent open repair with the implant of synthetic mesh.Per op notes, ¿a large incisional hernia was repaired using a synthetic mesh placed in abdominal cavity and secured using sutures.An umbilical hernia was reinforced with an onlay synthetic mesh and tacked.¿ (b)(6) 2017 ¿ patient was diagnosed with periumbilical infected mesh, hernia recurrence and chronic open wound thereby underwent open repair with the removal of mesh.Per op notes, ¿the wound was failed to heal.The underlying ventrio mesh, synthetic mesh and fistulas were dissected off the surrounding tissues and removed.The serial purulent cavity was evacuated.Adhesiolysis was performed.A synthetic mesh was placed and sutured.¿ (b)(6) 2017 ¿ patient was diagnosed with chronically incarcerated recurrent incisional hernia thereby underwent open repair with removal of synthetic mesh and implant of synthetic mesh.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9324739
Report Number1213643-2019-11091
Device Sequence Number388159
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(10)DATB0009
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010214
Device Lot NumberDATB0009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight84 KG